MAUDE Adverse Event Report: EXPLORAMED NC7, INC. WILLOW WEARABLE BREAST PUMP; POWERED BREAST PUMP

EXPLORAMED NC7, INC. WILLOW WEARABLE BREAST PUMP; POWERED BREAST PUMP
Model Number PDW29
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Skin Infection (4544)
Date of Event 10/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer reported an infection which was treated by a doctor prescribed oral antibiotic and topical medication.A primary cause of infection is milk stasis within the breast, providing a medium for bacterial growth.There are a variety of risk factors for infection, including missed or restricted feedings, breast engorgement, restriction from tight bra/ clothing, prone sleeping position, maternal stress, excessive fatigue, and malnutrition.The willow device has not yet been evaluated by exploramed nc7.However, a manufacturing review was conducted on the device history record and no nonconformances were noted in the production of this device.Based on the information provided, it cannot be definitively concluded that the willow wearable breast pump caused or contributed to the incidence of infection.World health organization, mastitis causes & management, 2002.Spencer jp, management of mastitis in breastfeeding women, american family physician.2008; 78 (6): 727-732.Michie c, the challenge of mastitis.Arch dis child.2003: 88, 818-821.Foxman b, lactation mastitis: occurrence and medical management among 946 breastfeeding women in the united states.Am j epidemiol, 155 (2) 2002.
 
Event or Problem Description
The customer's mother and sister reported to (b)(6) customer care on 19 oct 2020 that the customer had been diagnosed with an infection of the nipple.The customer visited the hospital and was prescribed oral antibiotics and topical cream (medication details not provided).

Brand Name
WILLOW WEARABLE BREAST PUMP
Common Device Name
POWERED BREAST PUMP
Manufacturer (Section D)
EXPLORAMED NC7, INC.
1975 w. el camino real
suite 306
mountain view CA 94040
MDR Report Key10857107
Report Number3012759464-2020-00018
Device Sequence Number2885339
Product Code HGX
UDI-Device Identifier00858298006293
UDI-Public(01)00858298006293(11)190914
Combination Product (Y/N)N
PMA/510(K) Number
K191577
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberPDW29
Device Catalogue NumberPDW29
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2020
Initial Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;